| Model Number |
RONYX20018UX |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
02/08/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent and one telescope guide extension catheter (gec) to treat a moderately tortuous, severely calcified lesion located in the mid right coronary artery (rca).The stent was inspected with no issues noted.The stent did not pass through a previously deployed stent and resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during delivery following a failed delivery.It was believed that the dislodgement occurred during one of the multiple exchanges made during the procedure.The stent either came loose / dislodged by catching the proximal edge of the stent on the distal tip of the telescope during exchange or a combination of multiple attempts to advance the stent through the severe lesion calcification and the exchanges through the telescope.The dislodged stent was not removed.The dislodged stent was not identified as missing until all devices had been removed and procedure deemed completed.The patient was brought back later in the day and re-intervened.During the second procedure, a wire was passed distal to the dislodged stent and another stent used to crush the dislodged stent in between the vessel wall and newly deployed stent.The patient was reported to be alive with no further injury.
Additional Manufacturer Narrative
Additional information: excessive force was not used during delivery of the device correction: it was reported that stent dislodgement occurred during removal following a failed delivery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: annex d codes added medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.